MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366594
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.The manufacturing location for this product is oem htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that after patient's finger was punctured with the bd microtainer® contact-activated lancet, a small piece of metal broke off into patient's finger.Patient complained of pain at the site of the puncture after the fingerstick.Patient subsequently had an x-ray which revealed there was a piece of metal in her finger.Patient then had a surgical procedure to have piece of metal removed and was treated with antibiotics.Verbatim: "customer reporting that a small piece of metal broke off into the patients finger after the finger was punctured with the lancet.The patient complained of pain after the fingerstick at the site of the puncture.Patient subsequently had an x-ray which revealed there was a piece of metal in her finger.She then had surgery to have the piece of metal removed and was treated with antibiotics.".
 
Additional Manufacturer Narrative
Type of reportable events: serious injury.
 
Event or Problem Description
It was reported that after patient's finger was punctured with the bd microtainer® contact-activated lancet, a small piece of metal broke off into patient's finger.Patient complained of pain at the site of the puncture after the fingerstick.Patient subsequently had an x-ray which revealed there was a piece of metal in her finger.Patient then had a surgical procedure to have piece of metal removed and was treated with antibiotics.Verbatim: "customer reporting that a small piece of metal broke off into the patients finger after the finger was punctured with the lancet.The patient complained of pain after the fingerstick at the site of the puncture.Patient subsequently had an x-ray which revealed there was a piece of metal in her finger.She then had surgery to have the piece of metal removed and was treated with antibiotics".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D.9: device eval by manufacturer? yes.D9: returned to manufacturer on: 12/08/2023.H.6 investigation summary material #: 366594.Lot/batch #: c7e29m4.Bd received 14 samples for investigation.The samples were evaluated by visual examination, each disassembled and observed under 10x magnification, and the indicated failure mode for blade broke off with the incident lot was not observed.All 14 lancet blades were observed without any defects.Additionally, retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to blade broke off as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode blade broke off.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18241796
Report Number2243072-2023-02122
Device Sequence Number7059566
Product Code FMK
UDI-Device Identifier50382903665940
UDI-Public(01)50382903665940
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366594
Device Lot NumberC7E29M4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer11/17/2023
12/27/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/06/2023
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown